MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis, when the arterial lumen locking solution was aspirated, blood leak was noted around the luer lock of the catheter's extension.It was also stated that the treatment was delayed until the luer (arterial) was repaired with a repair kit.The treatment occurred 3 hours after the usual schedule time.Alcoholic chlorhexidine was used as cleaning agent in the device.Tego was utilized and a crack was observed in the luer adapter.The insertion site was treated prior to product placement and there was no patient symptoms or complication associated with this event.There was a blood loss of approximately 2 milliliters and there was no medical intervention done to the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: only the red adapter was received.The red luer adapter appeared intact with no signs of cracks.The extension tube was cut very close to the adapter.Microscopic evaluation: the adapter was visualized via microscopic evaluation and it was confirmed that no cracks were present.Functional testing: functional testing would normally include leak testing however the tube was cut too close to the adapter precluding this type of testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9717830
Report Number3009211636-2020-00049
Device Sequence Number14053730
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number1833800160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight60